Downtown overdoses possibly linked to bad batch of fentanyl blamed for increase in OD’s

Four overdoses in the area of City Hall on Thursday afternoon

The Barrie Police Service confirmed another four overdoses in the downtown core on Thursday afternoon, and they might’ve been linked to a bad batch of fentanyl. This batch of opioid is being blamed for a spike in overdoses over the past week.

“It’s alarming that this is continuing to happen,” Barrie Police spokesperson Peter Leon told Barrie 360. “But thankfully, they were able to get the medical assistance they required.”

Leon says the number of overdoses this week declined from last Thursday’s spike, but continues to warn the public of the dangers of fentanyl. “Between Paramedic Services, the health unit, and the police, we’re trying to keep that message out there,” he added.

HEALTH UNIT URGING DRUG USERS TO KNOW THE RISKS AFTER SPIKE IN OPIOID OVERDOSES OVER THE PAST DAY

A week prior, the Simcoe Muskoka District Health Unit reported around a dozen overdoses linked to opioid use in Barrie. Medical officer of health Dr. Charles Gardner at the time cautioned those who use drugs to not do so alone, adding this strain of fentanyl appears to require more than one dose of the overdose-halting drug Naloxone.

While there has been a significant increase in the number of overdoses over the last week, both the police and health unit report no lives have been lost in that time.

0 Shares
Tweet
Share
Share
Pin